Alert archive / North Dakota / Wind Chill Warnings in 2022

Wind Chill Warning 2, NWS Bismarck, ND

January 6, 202220 counties in North Dakota

NWS Bismarck, ND issued this wind chill warning at Jan 6, 2022, 9:15 AM CST for 20 counties in North Dakota. It took effect at Jan 6, 2022, 9:24 AM CST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 6, 2022, 9:15 AM CST (15:15 UTC)
In effect from
Jan 6, 2022, 9:24 AM CST
Expired
Jan 7, 2022, 12:00 PM CST
In force
27 hr
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Emmons County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Mountrail County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Minot AFB radar (KMBX), 94 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 3.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2022-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2022-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
767 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

265 
WWUS43 KBIS 061515
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
915 AM CST Thu Jan 6 2022

NDZ001>005-009>013-021>023-025-035>037-046>048-050-051-062315-
/O.CAN.KBIS.WC.W.0001.000000T0000Z-220107T1800Z/
/O.NEW.KBIS.WC.W.0002.220106T1800Z-220107T1800Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McLean-Sheridan-Wells-Foster-Burleigh-Kidder-
Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Carrington, Parshall, Fessenden, Wilton,
Lamoure, Glenburn, Dunseith, Sherwood, Tappen, Jamestown, Minot,
Mcclusky, New Town, Columbus, Shell Valley, Wishek, Underwood,
Ellendale, St. John, Bismarck, Portal, Lignite, Harvey, Napoleon,
Rugby, Rolette, Drake, Towner, Ashley, Velva, Linton, Mohall,
Kulm, Garrison, Washburn, Bowbells, Edgeley, Goodrich, Gackle,
Steele, Oakes, Rolla, Crosby, Strasburg, Powers Lake, Stanley,
Williston, Turtle Lake, and Bottineau
915 AM CST Thu Jan 6 2022

...WIND CHILL WARNING IN EFFECT UNTIL NOON CST FRIDAY...

* WHAT...Life threatening wind chills. Wind chills as low as 50 
  below zero.

* WHERE...Portions of north central, northwest, south central, and 
  southeast North Dakota.

* WHEN...Until Noon CST Friday.

* IMPACTS...Hypothermia. Frostbite in as little as 5 minutes. If you 
  are caught stranded outside your life will be in danger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure to 
wear appropriate winter clothing and cover all exposed skin.

&&

$$

NDZ017>020-031>034-040>045-062315-
/O.CAN.KBIS.WC.W.0001.000000T0000Z-220106T1800Z/
/O.CON.KBIS.WC.Y.0003.220106T1800Z-220107T1800Z/
McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton-
Slope-Hettinger-Grant-Bowman-Adams-Sioux-
Including the cities of Watford City, Carson, Elgin, Fort Yates,
Halliday, Center, Bowman, Hettinger, Hazen, Marmarth, Solen, New
Leipzig, Killdeer, Medora, Beulah, Dickinson, Mott, Selfridge,
Mandan, Beach, and New England
915 AM CST Thu Jan 6 2022 /815 AM MST Thu Jan 6 2022/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST/11 AM MST/ 
FRIDAY...
...WIND CHILL WARNING IS CANCELLED...

* WHAT...Dangerous wind chills. Wind chills as low as 35 below zero. 

* WHERE...Southwest North Dakota.

* WHEN...Until Noon CST/11 AM MST/ Friday.

* IMPACTS...The dangerously cold wind chills could cause frostbite 
  on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure to 
wear appropriate winter clothing and cover all exposed skin.

&&

$$

Hargrove
6 follow-up statements
752 
WWUS43 KBIS 061524
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
924 AM CST Thu Jan 6 2022

NDZ001>005-009>013-021>023-025-035>037-046>048-050-051-062330-
/O.EXT.KBIS.WC.W.0002.220106T1524Z-220107T1800Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McLean-Sheridan-Wells-Foster-Burleigh-Kidder-
Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, 
Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, 
Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Garrison, 
Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, 
Harvey, Fessenden, Carrington, Bismarck, Steele, Tappen, 
Jamestown, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley,
Kulm, Wishek, Ashley, Oakes, and Ellendale
924 AM CST Thu Jan 6 2022

...WIND CHILL WARNING NOW IN EFFECT UNTIL NOON CST FRIDAY...

* WHAT...Life threatening wind chills. Wind chills as low as 50 
  below zero. 

* WHERE...Portions of north central, northwest, south central, 
  and southeast North Dakota. 

* WHEN...Until Noon CST Friday.

* IMPACTS...Hypothermia. Frostbite in as little as 5 minutes. If 
  you are caught stranded outside your life will be in danger. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure to
wear appropriate winter clothing and cover all exposed skin.

&&

$$

NDZ017>020-031>034-040>045-062330-
/O.EXT.KBIS.WC.Y.0003.220106T1524Z-220107T1800Z/
McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton-
Slope-Hettinger-Grant-Bowman-Adams-Sioux-
Including the cities of Watford City, Killdeer, Halliday, Beulah,
Hazen, Center, Beach, Medora, Dickinson, Mandan, Marmarth, Mott, 
New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, 
Fort Yates, Selfridge, and Solen
924 AM CST Thu Jan 6 2022 /824 AM MST Thu Jan 6 2022/

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST /11 AM MST/
FRIDAY...

* WHAT...Dangerous wind chills. Wind chills as low as 35 below 
  zero.

* WHERE...Southwest North Dakota.

* WHEN...Until Noon CST/11 AM MST/ Friday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure to
wear appropriate winter clothing and cover all exposed skin.

&&

$$

ZH
009 
WWUS43 KBIS 062026
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
226 PM CST Thu Jan 6 2022

NDZ001>005-009>013-021>023-025-035>037-046>048-050-051-070430-
/O.CON.KBIS.WC.W.0002.000000T0000Z-220107T1800Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McLean-Sheridan-Wells-Foster-Burleigh-Kidder-
Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, 
Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, 
Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Garrison, 
Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, 
Harvey, Fessenden, Carrington, Bismarck, Steele, Tappen, 
Jamestown, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley,
Kulm, Wishek, Ashley, Oakes, and Ellendale
226 PM CST Thu Jan 6 2022

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST FRIDAY...

* WHAT...Life threatening wind chills. Wind chills as low as 55 
  below zero. 

* WHERE...Portions of north central, northwest, south central, 
  and southeast North Dakota. 

* WHEN...Until Noon CST Friday.

* IMPACTS...Hypothermia. Frostbite in as little as 5 minutes. If 
  you are caught stranded outside your life will be in danger. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure to
wear appropriate winter clothing and cover all exposed skin.

&&

$$

NDZ017>020-031>034-040>045-070430-
/O.CON.KBIS.WC.Y.0003.000000T0000Z-220107T1800Z/
McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton-
Slope-Hettinger-Grant-Bowman-Adams-Sioux-
Including the cities of Watford City, Killdeer, Halliday, Beulah,
Hazen, Center, Beach, Medora, Dickinson, Mandan, Marmarth, Mott, 
New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, 
Fort Yates, Selfridge, and Solen
226 PM CST Thu Jan 6 2022 /126 PM MST Thu Jan 6 2022/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ FRIDAY...

* WHAT...Dangerous wind chills. Wind chills as low as 35 below 
  zero. 

* WHERE...Southwest North Dakota.

* WHEN...Until Noon CST/11 AM MST/ Friday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure to
wear appropriate winter clothing and cover all exposed skin.

&&

$$

ZH
721 
WWUS43 KBIS 070347
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
947 PM CST Thu Jan 6 2022

NDZ001>005-009>013-021>023-025-035>037-046>048-050-051-071215-
/O.CON.KBIS.WC.W.0002.000000T0000Z-220107T1800Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McLean-Sheridan-Wells-Foster-Burleigh-Kidder-
Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Carrington, Parshall, Fessenden, Wilton,
Lamoure, Glenburn, Dunseith, Sherwood, Tappen, Jamestown, Minot,
Mcclusky, New Town, Columbus, Shell Valley, Wishek, Underwood,
Ellendale, St. John, Bismarck, Portal, Lignite, Harvey, Napoleon,
Rugby, Rolette, Drake, Towner, Ashley, Velva, Linton, Mohall,
Kulm, Garrison, Washburn, Bowbells, Edgeley, Goodrich, Gackle,
Steele, Oakes, Rolla, Crosby, Strasburg, Powers Lake, Stanley,
Williston, Turtle Lake, and Bottineau
947 PM CST Thu Jan 6 2022

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST FRIDAY...

* WHAT...Life threatening wind chills. Wind chills as low as 55 
  below zero.

* WHERE...Portions of north central, northwest, south central, and 
  southeast North Dakota.

* WHEN...Until Noon CST Friday.

* IMPACTS...Hypothermia. Frostbite in as little as 5 minutes. If you 
  are caught stranded outside your life will be in danger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure to 
wear appropriate winter clothing and cover all exposed skin.

&&

$$

NDZ017>020-031>034-040>045-071215-
/O.CON.KBIS.WC.Y.0003.000000T0000Z-220107T1800Z/
McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton-
Slope-Hettinger-Grant-Bowman-Adams-Sioux-
Including the cities of Watford City, Carson, Elgin, Fort Yates,
Halliday, Center, Bowman, Hettinger, Hazen, Marmarth, Solen, New
Leipzig, Killdeer, Medora, Beulah, Dickinson, Mott, Selfridge,
Mandan, Beach, and New England
947 PM CST Thu Jan 6 2022 /847 PM MST Thu Jan 6 2022/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST/11 AM MST/ 
FRIDAY...

* WHAT...Dangerous wind chills. Wind chills as low as 35 below zero. 

* WHERE...Southwest North Dakota.

* WHEN...Until Noon CST/11 AM MST/ Friday.

* IMPACTS...The dangerously cold wind chills could cause frostbite 
  on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure to 
wear appropriate winter clothing and cover all exposed skin.

&&

$$

Anglin
037 
WWUS43 KBIS 071116
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
516 AM CST Fri Jan 7 2022

NDZ001>005-009>013-021>023-025-035>037-046>048-050-051-071800-
/O.CON.KBIS.WC.W.0002.000000T0000Z-220107T1800Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McLean-Sheridan-Wells-Foster-Burleigh-Kidder-
Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Carrington, Parshall, Fessenden, Wilton,
Lamoure, Glenburn, Dunseith, Sherwood, Tappen, Jamestown, Minot,
Mcclusky, New Town, Columbus, Shell Valley, Wishek, Underwood,
Ellendale, St. John, Bismarck, Portal, Lignite, Harvey, Napoleon,
Rugby, Rolette, Drake, Towner, Ashley, Velva, Linton, Mohall,
Kulm, Garrison, Washburn, Bowbells, Edgeley, Goodrich, Gackle,
Steele, Oakes, Rolla, Crosby, Strasburg, Powers Lake, Stanley,
Williston, Turtle Lake, and Bottineau
516 AM CST Fri Jan 7 2022

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Life threatening wind chills. Wind chills as low as 50 
  below zero.

* WHERE...Portions of north central, northwest, south central, and 
  southeast North Dakota.

* WHEN...Until Noon CST today.

* IMPACTS...Hypothermia. Frostbite in as little as 5 minutes. If you 
  are caught stranded outside your life will be in danger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure to 
wear appropriate winter clothing and cover all exposed skin.

&&

$$

NDZ017>020-031>034-040>045-071800-
/O.CON.KBIS.WC.Y.0003.000000T0000Z-220107T1800Z/
McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton-
Slope-Hettinger-Grant-Bowman-Adams-Sioux-
Including the cities of Watford City, Carson, Elgin, Fort Yates,
Halliday, Center, Bowman, Hettinger, Hazen, Marmarth, Solen, New
Leipzig, Killdeer, Medora, Beulah, Dickinson, Mott, Selfridge,
Mandan, Beach, and New England
516 AM CST Fri Jan 7 2022 /416 AM MST Fri Jan 7 2022/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST/11 AM MST/ 
TODAY...

* WHAT...Dangerous wind chills. Wind chills as low as 35 below zero. 

* WHERE...Southwest North Dakota.

* WHEN...Until Noon CST/11 AM MST/ today.

* IMPACTS...The dangerously cold wind chills could cause frostbite 
  on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure to 
wear appropriate winter clothing and cover all exposed skin.

&&

$$

Heinert
237 
WWUS43 KBIS 071530
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
930 AM CST Fri Jan 7 2022

NDZ001>005-009>013-021>023-025-035>037-046>048-050-051-071800-
/O.CON.KBIS.WC.W.0002.000000T0000Z-220107T1800Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McLean-Sheridan-Wells-Foster-Burleigh-Kidder-
Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Carrington, Parshall, Fessenden, Wilton,
Lamoure, Glenburn, Dunseith, Sherwood, Tappen, Jamestown, Minot,
Mcclusky, New Town, Columbus, Shell Valley, Wishek, Underwood,
Ellendale, St. John, Bismarck, Portal, Lignite, Harvey, Napoleon,
Rugby, Rolette, Drake, Towner, Ashley, Velva, Linton, Mohall,
Kulm, Garrison, Washburn, Bowbells, Edgeley, Goodrich, Gackle,
Steele, Oakes, Rolla, Crosby, Strasburg, Powers Lake, Stanley,
Williston, Turtle Lake, and Bottineau
930 AM CST Fri Jan 7 2022

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Life threatening wind chills. Wind chills as low as 50 
  below zero.

* WHERE...Portions of north central, northwest, south central, and 
  southeast North Dakota.

* WHEN...Until Noon CST today.

* IMPACTS...Hypothermia. Frostbite in as little as 5 minutes. If you 
  are caught stranded outside your life will be in danger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure to 
wear appropriate winter clothing and cover all exposed skin.

&&

$$

NDZ017>020-031>034-040>045-071800-
/O.CON.KBIS.WC.Y.0003.000000T0000Z-220107T1800Z/
McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton-
Slope-Hettinger-Grant-Bowman-Adams-Sioux-
Including the cities of Watford City, Carson, Elgin, Fort Yates,
Halliday, Center, Bowman, Hettinger, Hazen, Marmarth, Solen, New
Leipzig, Killdeer, Medora, Beulah, Dickinson, Mott, Selfridge,
Mandan, Beach, and New England
930 AM CST Fri Jan 7 2022 /830 AM MST Fri Jan 7 2022/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST/11 AM MST/ 
TODAY...

* WHAT...Dangerous wind chills. Wind chills as low as 35 below zero. 

* WHERE...Southwest North Dakota.

* WHEN...Until Noon CST/11 AM MST/ today.

* IMPACTS...The dangerously cold wind chills could cause frostbite 
  on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure to 
wear appropriate winter clothing and cover all exposed skin.

&&

$$

Hargrove
875 
WWUS43 KBIS 071742
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
1142 AM CST Fri Jan 7 2022

NDZ003>005-011>013-022-023-025-036-037-072100-
/O.EXP.KBIS.WC.W.0002.000000T0000Z-220107T1800Z/
/O.NEW.KBIS.WC.Y.0004.220107T1800Z-220107T2100Z/
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Sheridan-Wells-
Foster-Kidder-Stutsman-
Including the cities of Fessenden, Carrington, Glenburn,
Dunseith, Sherwood, Tappen, Jamestown, Minot, Mcclusky, Shell
Valley, St. John, Harvey, Rugby, Rolette, Drake, Towner, Velva,
Mohall, Goodrich, Steele, Rolla, and Bottineau
1142 AM CST Fri Jan 7 2022

...WIND CHILL ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY...

* WHAT...Very cold wind chills. Wind chills as low as 35 below zero.

* WHERE...Portions of north central, south central, and southeast 
  North Dakota.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...The dangerously cold wind chills could cause frostbite 
  on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure to 
wear appropriate winter clothing and cover all exposed skin.

&&

$$

NDZ001-002-009-010-021-035-046>048-050-051-071845-
/O.EXP.KBIS.WC.W.0002.000000T0000Z-220107T1800Z/
Divide-Burke-Williams-Mountrail-McLean-Burleigh-Emmons-Logan-La
Moure-McIntosh-Dickey-
Including the cities of Parshall, Bismarck, Wilton, Lamoure,
Linton, New Town, Columbus, Wishek, Underwood, Ellendale, Portal,
Lignite, Napoleon, Ashley, Kulm, Garrison, Washburn, Bowbells,
Edgeley, Gackle, Oakes, Crosby, Strasburg, Powers Lake, Stanley,
Williston, and Turtle Lake
1142 AM CST Fri Jan 7 2022

...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY...

Conditions have improved so the Wind Chill Warning will be allowed 
to expire. However, wind chills will remain around 20 below zero for 
a few hours this afternoon.

$$

NDZ017>020-031>034-040>045-071845-
/O.EXP.KBIS.WC.Y.0003.000000T0000Z-220107T1800Z/
McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton-
Slope-Hettinger-Grant-Bowman-Adams-Sioux-
Including the cities of Watford City, Carson, Elgin, Fort Yates,
Halliday, Center, Bowman, Hettinger, Hazen, Marmarth, Solen, New
Leipzig, Killdeer, Medora, Beulah, Dickinson, Mott, Selfridge,
Mandan, Beach, and New England
1142 AM CST Fri Jan 7 2022 /1042 AM MST Fri Jan 7 2022/

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST/11 AM MST/ TODAY...

Conditions have improved so the Wind Chill Advisory will be allowed 
to expire.

$$

Hargrove

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind chill warning went out at Jan 6, 8:59 AM CST, 16 minutes earlier.

Area forecast discussion, Jan 6, 8:59 AM CST, 16 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
859 AM CST Thu Jan 6 2022

.UPDATE...
Issued at 856 AM CST Thu Jan 6 2022

Beefed up cloud cover across the north central this morning given
the stratus that continues to slowly come down from Canada. It
remains a bit unclear how long these clouds will be able to hang
around but they don't seem to be going anywhere for the next few
hours. Otherwise, just blended in the latest observations to the
going forecast.

UPDATE Issued at 619 AM CST Thu Jan 6 2022

Flurries, low ceilings, and haze have lessened this morning,
although nighttime satellite imagery shows a broader area of low
stratus moving down into northern North Dakota. Air temperatures
have been reported as low as 33 below zero, and wind chills a
remarkable 61 below zero. The Wind Chill Warning remains in
effect for all of western and central North Dakota until noon
today, before areas south and west of the river transition to a
Wind Chill Advisory. Only change with this update was to extend
isolated flurries across the central and east for a couple more
hours, since we're still seeing flurries on and off at the office.

&&

.SHORT TERM...(Today and tonight)
Issued at 253 AM CST Thu Jan 6 2022

Life-threatening wind chills highlights the short term forecast.

It is bitterly cold this morning, with air temperatures from 30
below zero to 15 below, and wind chills as low as 60 degrees below
zero in northern North Dakota. A broad Arctic high is centered
over eastern Montana, with steady northwest flow aloft as a trough
base is centered to our east over the Great Lakes region.

Scattered low stratus, flurries, and some haze continue over most
of the area this morning, with only marginally reduced
visibilities. Winds will decrease further through the day as the
high becomes more centered overhead. For headlines, we opted to
keep the entire area in the current Wind Chill Warning, before
transitioning areas south and west of the Missouri River to a Wind
Chill Advisory, with apparent temperatures "warming" to be in the
25 to 35 degrees below zero range. Areas north and east of the
river will be a bit colder and thus still match the criteria for a
Wind Chill Warning, so that will be extended. The warning and the
advisory are both in effect until 18 UTC Friday.

Highs today will range from 20 degrees below zero in the north
central, to 3 below in the southwest. The coldest temperatures will
shift slightly east tonight, with overnight lows from 30 degrees
below zero in the north central and far east, to 10 below in the
southwest. Temperatures in western North Dakota will warm some
overnight as low level warm air advection increases with an
approaching front and the Arctic high drifting off to the east.

.LONG TERM...(Friday through Wednesday)
Issued at 253 AM CST Thu Jan 6 2022

The extended forecast is highlighted by wind chill headlines and
light snow on Friday, before eventually becoming warmer for the work
week.

We'll finally see temperatures above zero on Friday, as broad weak
ridging moves across the forecast area, with forecast highs in the
lower teens east to lower 30s southwest. With this warmup comes a
chance for snow as a progressive clipper moves through, although the
bulk of precipitation is expected to stay north of the International
Border. Chances for snow have trended earlier with this update,
starting in the morning in parts of western North Dakota and
expanding across much of the area during the afternoon, and ending
overnight. Chances are limited to areas along and north of
Interstate 94, with only light accumulations expected, except for in
the north central where locations could see 1 to 2 inches of new
snow.

In the wake of this snow, colder air again moves in on Saturday,
with highs on Saturday occurring early in the day. Wind chill
headlines will again be needed, with air temperatures Saturday night
from 20 below to 10 below, and wind chills as low as 40 below in
northern North Dakota.

There is still a strong signal in guidance for a potent ridge to
develop across the western CONUS for the start of next week, which
will lead to a gradual warmup across the area through the first few
days of the week, before temperatures level off. There are still
some differences among ensemble members on the amplitude and axis
placement of the ridge by the middle of next week, but the NBM has
been relatively consistent with highs ranging from the mid 20s north
central to the upper 30s in the southwest by midweek. The forecast
looks dry from Sunday through midweek.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 619 AM CST Thu Jan 6 2022

VFR conditions expected through the TAF period. West winds
eventually become light and variable, before transitioning to
southeasterly and increasing overnight. Low clouds will be
approaching western North Dakota towards the end of the TAF period
ahead of another chance for snow.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
Wind Chill Warning until noon CST /11 AM MST/ today for
NDZ017>020-031>034-040>045.

Wind Chill Advisory from noon CST /11 AM MST/ today to noon CST
/11 AM MST/ Friday for NDZ017>020-031>034-040>045.

Wind Chill Warning until noon CST Friday for NDZ001>005-009>013-
021>023-025-035>037-046>048-050-051.

&&

UPDATE...ZH
SHORT TERM...MJ
LONG TERM...MJ
AVIATION...MJ
Hazardous weather outlook, Jan 6, 9:02 AM CST, 13 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
902 AM CST Thu Jan 6 2022

NDZ001>005-009>013-021>023-025-035>037-046>048-050-051-071515-
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McLean-Sheridan-Wells-Foster-Burleigh-Kidder-
Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey-
902 AM CST Thu Jan 6 2022

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
and southeast North Dakota.

.DAY ONE...Today and Tonight

A Wind Chill Warning is in effect through Friday morning. See
weather.gov/bis for details.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A Wind Chill Warning is in effect through Friday morning. See
weather.gov/bis for details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ017>020-031>034-040>045-071515-
McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton-
Slope-Hettinger-Grant-Bowman-Adams-Sioux-
902 AM CST Thu Jan 6 2022 /802 AM MST Thu Jan 6 2022/

This Hazardous Weather Outlook is for portions of northwest North
Dakota, south central North Dakota, and southwest North Dakota.

.DAY ONE...Today and Tonight

A Wind Chill Advisory is in effect through Friday morning. See
weather.gov/bis for details.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A Wind Chill Advisory is in effect through Friday morning. See
weather.gov/bis for details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

ZH

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 2:50 AM CSTWind Chill AdvisoryBISAdams, Billings, Bowman, Dunn, Golden Valley, Grant and 6 more33 hr

Nearby

Wind Chill Warnings in North Dakota, 2022Every wind chill warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.